MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION QUILL; QUILL MONODERM 2-0 UNDYED 14CM X 14CM PS BI

SURGICAL SPECIALTIES CORPORATION QUILL; QUILL MONODERM 2-0 UNDYED 14CM X 14CM PS BI
Model Number YA-1015Q-0
Medical Device Problem Codes Detachment of Device or Device Component (2907); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sterile samples from the reported lot, including the actual devices, were not returned for visual review or analysis.Without the actual reported devices, photos of the devices, or detailed information on the method used to remove the device from the packaging, preoperative preparation of the device, or the surgeon¿s technique, a definitive root cause cannot be determined at this time.Review of labeling 03-5296r11: contraindications quill¿ monoderm¿ device is not to be used where extended approximation of tissue under stress is required and is not to be used in conjunction with or for fixation of prosthetic devices (e.G.Heart valves or synthetic grafts) that are non-absorbable in nature.Warnings users should be familiar with surgical procedures and techniques involving absorbable sutures before employing quill¿ monoderm¿ device for wound closure.The safety and effectiveness of the quill¿ monoderm¿ device has not been established for use in fascial closures (including abdominal wall, thoracic and extremity fascial closures), gastrointestinal anastomoses, cardiovascular tissue, neural tissue, ophthalmic surgery, or for use in microsurgery, therefore this product should not be used for these purposes.As this is an absorbable suture material, the use of supplemental nonabsorbable sutures should be considered by the surgeon in the closure of the sites which may undergo expansion, stretching or distention or which may require additional support.Precautions the quill¿ monoderm¿ device contains bidirectionally oriented barbs to anchor tissues and does not require knots to approximate opposing edges of a wound.Tying knots on the barbed section of the material will damage the barbs and potentially reduce the suture tensile strength and barb effectiveness.For the bidirectional forces to be created and for the device to function properly, both sides of the quill¿ monoderm¿ device must be engaged in the tissue.Additionally, when completing placement, an additional backstitch or bite of tissue lateral to the end of the incision is required to lock the device in place.Avoid contacting the quill¿ monoderm¿ device and associated needles with other materials (e.G.Surgical gauze, drapes, etc.) in the surgical field to prevent ensnaring on the barbs.If the barbs catch, carefully pull the material in the opposite direction of the needle to disengage it from the barbs.Care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments, such as needle holders and forceps.Do not pull the quill¿ monoderm¿ device out of the package by the needles as this can cause the barbs to catch on one another.Do not attempt to remove memory in the polymer by running fingers down the suture material as this can damage the barbs.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point.Reshaping needles may cause them to lose strength and be less resistant to bending and breaking.Users should exercise caution when handling surgical needles to avoid inadvertent needle sticks.Discard used needles in ¿sharps¿ containers.
 
Event or Problem Description
It was reported on (b)(6) 2024 that during a surgical procedure the needle detached from the thread causing a delay greater than 30 minutes.

Brand Name
QUILL
Common Device Name
QUILL MONODERM 2-0 UNDYED 14CM X 14CM PS BI
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702 b
tijuana baja california 22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
1100 berkshire blvd.
ste 308
reading
Manufacturer Contact
virnalisa cobacha
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 
MDR Report Key20578548
Report Number3010692967-2024-00096
Device Sequence Number20833813
Product Code GAM
UDI-Device Identifier00848782021765
UDI-Public00848782021765
Combination Product (Y/N)N
PMA/510(K) Number
K141558
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberYA-1015Q-0
Device Lot NumberDA11CNF
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Initial Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown